Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 52, NWS Green Bay, WI

July 13, 2000Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 13, 2000, 7:06 PM CDT for Door County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2000, 7:06 PM CDT (00:06 UTC)
Expired
Jul 13, 2000, 7:30 PM CDT
In force
24 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Door County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2000-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2000-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1875 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WUUS53 KGRB 140006
SVRGRB
WIC029-140030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
706 PM CDT THU JUL 13 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DOOR COUNTY IN WISCONSIN

* UNTIL 730 PM CDT

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS 4
  MILES NORTH OF POTAWATOMI STATE PARK. THAT PLACES THE STORM 9 MILES
  NORTHWEST OF STURGEON BAY. THE STORM WAS MOVING SOUTHEAST AT 20
  MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  CARLSVILLE BY 710 PM CDT.
  POTAWATOMI STATE PARK BY 710 PM CDT.
  INSTITUTE BY 720 PM CDT.
  STURGEON BAY BY 725 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

KENNEDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 13, 3:30 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT THU JUL 13 2000

SHOWERS AND THUNDERSTORMS THIS EVENING/TONIGHT ARE THE MAIN CONCERNS.

MIDDAY SURFACE ANALYSIS HAD A TROUGH FROM EASTERN LAKE SUPERIOR INTO
NORTHEAST WI AND ANOTHER TROUGH FROM A LOW IN SOUTHEAST MN INTO WESTERN
WI. DEW POINTS WERE MAINLY IN THE 60S ACROSS WISCONSIN WITH A FEW 70S IN
THE EAST (EXCEPT FOR SUSPECT 70S DEW POINTS AT SOME AWOS SITES).
THUNDERSTORMS STARTED TO FIRE EARLY THIS AFTERNOON. RADAR LOOPS SHOWED
THUNDERSTORMS SOUTHWEST FROM NORTHWEST WI TO DOOR COUNTY. SOME LARGE
HAIL HAS OCCURRED WITH THE STORMS IN NORTHEAST WI. SURFACE DATA WAS
MISSING...THEN BEHIND FOR A FEW HOURS EARLIER. NOW THAT IT HAS CAUGHT
UP...SURFACE MOISTURE CONVERGENCE MAXIMA WERE OVER WESTERN UPPER MI AND
SOUTHEAST MN. LI VALUES WERE AT OR BELOW -4 STATEWIDE WITH -7 IN
NORTHWEST WI. MESOSCALE DISCUSSION FROM SPC MENTIONED POSSIBLE WATCH
OVER WI SO WILL WAIT UNTIL THE LAST MINUTE TO ISSUE ZONES.

MODELS DEVELOP A COLD FRONT AND DROP IT THROUGH THE FORECAST AREA DURING
THE EVENING. WARM ADVECTION FORECAST AT 850 MB RESULTING IN STEEP 850-
700 MB LAPSE RATES BUT 700-500 MB LAPSE RATES NOT AS STEEP. STEEP LOWER
LEVEL LAPSE RATES GET SHOVED TO THE SOUTH WITH PASSAGE OF THE FRONT. LI
VALUES ARE FORECAST TO INCREASE AS CAPE VALUES DECREASE TONIGHT.

OTHERWISE...THE UPPER RIDGE OVER THE WESTERN U.S. AMPLIFIES AND ITS AXIS
BECOMES MORE POSITIVELY TILTED. EASTERN TROUGH DIGS AND A CUT-OFF LOW
DROPS SOUTH TO AROUND ERIE PA.

AS THINGS LOOK NOW...WILL GO WITH SCATTERED THUNDERSTORMS IN THE
NORTHERN CUTS AND CHANCE POPS FOR THE REST OF THE FORECAST AREA.
TEMPERATURES ON FAN AND FWC ARE SIMILAR AND DO NOT LOOK BAD.

.GRB...NONE.

MG
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 7 hours 6 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-131900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT THU JUL 13 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND
NORTH-CENTRAL WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE FORECAST AREA THIS
AFTERNOON AND EVENING.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. INCREASING INSTABILITY IN THE LOWER ATMOSPHERE
AND THE APPROACH OF A SURFACE TROUGH FROM THE WEST WILL TRIGGER THE
SHOWERS AND THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS IS OVER
CENTRAL AND EASTERN WISCONSIN. THE PRIMARY THREAT WITH THESE STORMS IS
LARGE HAIL...ALTHOUGH SOME WIND DAMAGE IS ALSO POSSIBLE.

DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE THUNDERSTORMS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.

WEATHER UPDATES CAN ALSO BE FOUND IN THE SHOTRT-TERM FORECAST ONCE
THUNDERSTORMS BEGIN TO DEVELOP.

MG
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jul 13, 4:35 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CDT THU JUL 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0413 PM    1 W BRUSSELS              WI   TORNADO
07/13/00   DOOR                           TORNADO TOUCHDOWN REPORTED
                                          BY SHERIFF.

TLJ
Local storm report, Jul 13, 4:41 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
441 PM CDT THU JUL 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 PM    ALASKA                    WI   .88 INCH HAIL
07/13/00   KEWAUNEE                       HAIL COVERED HALF THE
                                          GROUND.                       

TLJ
Local storm report, Jul 13, 4:55 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CDT THU JUL 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    ROSIERE                   WI   1 INCH HAIL
07/13/00   KEWAUNEE

0430 PM    RIO CREEK                 WI   1 INCH HAIL                 "
07/13/00   KEWAUNEE                       COVERED THE GROUND.

0435 PM    ALASKA                    WI   1 INCH HAIL
07/13/00   KEWAUNEE

TLJ
Local storm report, Jul 13, 4:57 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
457 PM CDT THU JUL 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....    i

0335 PM    STURGEON BAY              WI   58 MPH WIND GUST
07/13/00   DOOR                           MEASURED BY AWOS.

TLJ
Local storm report, Jul 13, 5:37 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
537 PM CDT THU JUL 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    MARINETTE                 WI   .75 INCH HAIL
07/13/00   MARINETTE

0313 PM    1 W LOOMIS                WI   1 INCH HAIL
07/13/00   MARINETTE

0313 PM    CRIVITZ                   WI   WIND DAMAGE
07/13/00   MARINETTE                      TREES AND POWER LINES DOWN.

0330 PM    ARGONNE                   WI   WIND DAMAGE
07/13/00   FOREST                         TREES DOWN.

0335 PM    STURGEON BAY              WI   58 MPH WIND GUST
07/13/00   DOOR                           MEASURED BY AWOS.

0346 PM    MAPLEWOOD                 WI   60 MPH WIND GUST
07/13/00   DOOR

0350 PM    3 W STURGEON BAY          WI   1 INCH HAIL
07/13/00   DOOR

0413 PM    1 W BRUSSELS              WI   TORNADO
07/13/00   DOOR                           TORNADO TOUCHDOWN REPORTED
                                          BY SHERIFF.

0416 PM    BRUSSELS                  WI   1 INCH HAIL
07/13/00   DOOR

0421 PM    ROSIERE                   WI   1 INCH HAIL
07/13/00   KEWAUNEE

0430 PM    RIO CREEK                 WI   1 INCH HAIL
07/13/00   KEWAUNEE                       COVERED THE GROUND.

0435 PM    ALASKA                    WI   .88 INCH HAIL
07/13/00   KEWAUNEE                       HAIL COVERED HALF THE
                                          GROUND.

0435 PM    ALASKA                    WI   1 INCH HAIL
07/13/00   KEWAUNEE

TLJ
Local storm report, Jul 13, 6:00 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDED 355 PM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT THU JUL 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    MARINETTE                 WI   .75 INCH HAIL
07/13/00   MARINETTE

0313 PM    1 W LOOMIS                WI   1 INCH HAIL
07/13/00   MARINETTE

0313 PM    CRIVITZ                   WI   WIND DAMAGE
07/13/00   MARINETTE                      TREES AND POWER LINES DOWN.

0330 PM    ARGONNE                   WI   WIND DAMAGE
07/13/00   FOREST                         TREES DOWN.

0335 PM    STURGEON BAY              WI   58 MPH WIND GUST
07/13/00   DOOR                           MEASURED BY AWOS.

0346 PM    MAPLEWOOD                 WI   60 MPH WIND GUST
07/13/00   DOOR

0350 PM    3 W STURGEON BAY          WI   1 INCH HAIL
07/13/00   DOOR

0355 PM    1.5 NE FORESVILLE         WI   TORNADO
07/13/00   DOOR                           BRIEF TOUCHDOWN REPORTED
                                          BY SHERIFF AND SPOTTERS.

0413 PM    1 W BRUSSELS              WI   TORNADO
07/13/00   DOOR                           TORNADO TOUCHDOWN REPORTED
                                          BY SHERIFF.

0416 PM    BRUSSELS                  WI   1 INCH HAIL
07/13/00   DOOR

0421 PM    ROSIERE                   WI   1 INCH HAIL
07/13/00   KEWAUNEE

0430 PM    RIO CREEK                 WI   1 INCH HAIL
07/13/00   KEWAUNEE                       COVERED THE GROUND.

0435 PM    ALASKA                    WI   .88 INCH HAIL
07/13/00   KEWAUNEE                       HAIL COVERED HALF THE
                                          GROUND.

0435 PM    ALASKA                    WI   1 INCH HAIL
07/13/00   KEWAUNEE

TLJ/JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:23 PM CDTSevere Thunderstorm WarningGRBOconto52 min
Jul 13, 9:02 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee43 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.